Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 66, NWS Los Angeles, CA

May 21, 2012

NWS Los Angeles, CA issued this small craft advisory at May 21, 2012, 2:16 PM PDT. It took effect at May 21, 2012, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 21, 2012, 2:16 PM PDT (21:16 UTC)
In effect from
May 21, 2012, 3:00 PM PDT
Expired
May 21, 2012, 9:17 PM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 21, 1:40 PM PDT, 36 minutes earlier.

Area forecast discussion, May 21, 1:40 PM PDT, 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
140 PM PDT MON MAY 21 2012

.SYNOPSIS...

GUSTY WINDS WILL BE ON THE MENU TONIGHT INTO THURSDAY NIGHT...WITH
THE PEAK WINDS OCCURING IN THE OVERNIGHT HOURS. THE ONSHORE FLOW
WILL BRING NIGHT TO MORNING CLOUDS AND FOG MAINLY FOR THE COASTAL
PLAINS...OTHERWISE FAIR SKIES THIS WEEK. THE AFTERNOON TEMPERATURES
WILL PEAK ON TUESDAY...AND THEN BEGIN THE DESCENT TO BELOW NORMAL
INTO SATURDAY. A LOW WILL APPROACH FROM THE NORTH BY FRIDAY AND
WILL INCREASE THE MARINE LAYER INTO SATURDAY...THEN EXIT ON SUNDAY.

&&

.SHORT TERM (TODAY-THU)...WINDS REALLY THE MAIN IMPACT STORY NEXT
FEW DAYS. NORTHWEST FLOW WILL BE INCREASING ACROSS THE AREA AS A
COUPLE OF WEATHER SYSTEMS PASS THROUGH THE PAC NW. DECENT SUBSIDENCE
WILL TRANSPORT SOME OF THE STRONGER WINDS ALOFT DOWN TOWARDS THE
SURFACE, AND WITH THOSE WINDS SQUEEZING THROUGH THE PASSES AND
CANYONS OF THE TRANSVERSE RANGES WIND SPEEDS COULD EXCEED WARNING
LEVELS IN SOME AREAS, ESPECIALLY SRN SBA COUNTY, THE I5 CORRIDOR,
AND THE WESTERN AND FOOTHILL PORTIONS OF THE ANTELOPE VALLEY.
CONFIDENCE HIGH ENOUGH AT THIS TIME TO GO WITH A HIGH WIND WARNING
FOR THE I5 AND AV LATE TUESDAY THROUGH EARLY THURSDAY. HOWEVER,
CONFIDENCE NOT AS HIGH THAT WE'LL SEE WARNING LEVEL WINDS IN SRN SBA
COUNTY AND HAVE OPTED TO JUST GO WITH A WATCH FOR NOW. CROSS
SECTIONS THROUGH THE 12Z NAM IN THAT AREA SUGGEST THE BEST
COMBINATION OF WINDS AND SUBSIDENCE WILL BE WEDNESDAY NIGHT. IN THE
MEANTIME, WINDS SHOULD REACH ADVISORY LEVELS THERE AT LEAST THE NEXT
COUPLE NIGHTS, INCLUDING TONIGHT. ADVISORY LEVEL WINDS ALSO EXPECTED
ALONG THE CENTRAL COAST TUESDAY AND WEDNESDAY AFTERNOONS AND THE
SANTA CLARITA VALLEY TUESDAY AND WEDNESDAY EVENINGS AS THE WINDS
MOVE DOWN FROM THE GRAPEVINE.

SORT OF A MIXED BAG OF TEMPERATURE TRENDS NEXT FEW DAYS. PROBABLY
VERY LITTLE CHANGE TUESDAY FROM TODAY, HOWEVER SRN SBA COUNTY SHOULD
WARM UP WITH THE NORTHWEST FLOW INCREASING THROUGH THE DAY AND INTO
THE EVENING. SAME SCENARIO FOR THAT AREA WED, IF NOT STRONGER AND
THERE COULD BE SOME IMPRESSIVE EARLY EVENING WARM UPS AS THE WINDS
MAKE THEIR WAY THROUGH THE PASSES AND CANYONS. ELSEWHERE WEDNESDAY
MOST AREAS, ESPECIALLY INLAND SHOULD SEE SLIGHTLY COOLER
TEMPERATURES AS A TROF STARTS TO CARVE OUT ACROSS THE GREAT BASIN
AND COOLER AIR MOVES INTO THE AREA. THESE TRENDS WILL BECOME MORE
PRONOUNCED THURSDAY.

THE STRONG NORTHWEST FLOW SHOULD KEEP THE MARINE LYR CONFINED TO LA
COUNTY AND THE CENTRAL COAST TONIGHT, THEN JUST SRN LA COUNTY WED
AND THU.

.LONG TERM (FRI-MON)...THE TROF WILL CONTINUE TO DIG THROUGH THE
GREAT BASIN INTO FRI THEN BEGIN TO LIFT OUT OVER THE WEEKEND. FRIDAY
LOOKS LIKE IT WILL BE THE COOLEST DAY WITH A MARINE LYR POSSIBLY
DEEP ENOUGH TO REACH THE LOWER COASTAL SLOPES OF LA/VENTURA COUNTIES
AND MAYBE EVEN SOME MORNING DRIZZLE. THEN JUST PARTIAL AFTERNOON
CLEARING THERE. A FEW DEGREES OF WARMING EXPECTED SATURDAY THEN
BETTER WARMING, ESPECIALLY INLAND, SUNDAY AND MONDAY WITH HIGHS BACK
UP IN THE LOWER 90S FOR THE VALLEYS BY MEMORIAL DAY. FURTHER NORTH I
DONT REALLY SEE ANY SIGNS OF A SOUTHERLY SURGE THAT WILL BRING
CLOUDS BACK TO THE CENTRAL COAST SO I'VE DECIDED TO GO WITH A MOSTLY
CLEAR MEMORIAL DAY WEEKEND WITH SIMILAR TEMPERATURE TRENDS.

&&

.AVIATION...21/1740Z...

MARINE INVERSION HOVERING AROUND 1200 FEET...WITH STRATUS CLEARING
TO THE BEACHES ON SATELLITE. EXPECT VFR CONDS TO PREVAIL AT ALL
AIRFIELDS THROUGH THIS EVENING...AS STRATUS SHOULD CONTINUE TO
DISSIPATE THROUGH THE AFTERNOON. OVERNIGHT...EXPECT INVERSION TO BE
A BIT LOWER...WITH STRATUS COMING BACK INTO THE CENTRAL COAST AND
ALONG THE VENTURA/LA COUNTY COASTS. DEVELOPING NORTHERLY FLOW WILL
PRODUCE SOME LLWS/TURBULENCE AT KSBA THIS EVENING AND OVERNIGHT.

KLAX...MODERATE CONFIDENCE IN 18Z TAF. THERE IS A 30% CHANCE THAT
IFR CONDS COULD MOVE INTO THE AIRFIELD A FEW HOURS EARLIER THAN
CURRENT 09Z FORECAST.

KBUR...HIGH CONFIDENCE IN 18Z TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
HIGH WIND WATCH (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
STORM WATCH (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD
AVIATION...RAT
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 21, 6:00 AM PDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON MAY 21 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-221300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

AN EXTENDED PERIOD OF MODERATE TO STRONG NORTHWESTERLY WINDS ARE
EXPECTED FROM MONDAY NIGHT THROUGH FRIDAY. ACROSS THE OUTER COASTAL
WATERS...GALE FORCE NORTHWEST WINDS ARE LIKELY FROM TUESDAY THROUGH
FRIDAY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON TUESDAY NIGHT
AND WEDNESDAY NIGHT...WHEN GUSTS OF 45 TO 50 KNOTS WILL BE POSSIBLE.
OVER THE LAND...MODERATE TO STRONG NORTHWESTERLY WINDS WILL DEVELOP
ACROSS THE MOUNTAINS OF SOUTHERN CALIFORNIA AS WELL AS THE SOUTH
COAST OF SANTA BARBARA COUNTY AND THE ANTELOPE VALLEY. AS THE WINDS
STRENGTHEN AND HUMIDITIES LOWER...THERE WILL BE A HEIGHTENED FIRE
WEATHER RISK ACROSS THESE AREAS.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* STORM WATCH..............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:55 PM PDTGale WarningLOX42 hr
May 21, 2:52 AM PDTStorm WatchLOX18 hr
May 21, 2:10 PM PDTHigh Wind WatchLOX13 hr
May 21, 2:10 PM PDTHigh Wind WarningLOXLos Angeles67 hr
May 21, 2:10 PM PDTWind AdvisoryLOXLos Angeles, Santa Barbara61 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.